Volume 37, Number 1, January/February 2003
|Page(s)||175 - 186|
|Published online||15 March 2003|
Approximation of a nonlinear elliptic problem arising in a non-Newtonian fluid flow model in glaciology
Department of Mathematics, University of Houston, Houston, TX 77204-3476, USA.
2 Department of Mathematics, EPFL, 1015 Lausanne, Switzerland. firstname.lastname@example.org.
Revised: 18 November 2002
The main goal of this article is to establish a priori and a posteriori error estimates for the numerical approximation of some non linear elliptic problems arising in glaciology. The stationary motion of a glacier is given by a non-Newtonian fluid flow model which becomes, in a first two-dimensional approximation, the so-called infinite parallel sided slab model. The approximation of this model is made by a finite element method with piecewise polynomial functions of degree 1. Numerical results show that the theoretical results we have obtained are almost optimal.
Mathematics Subject Classification: 65N15 / 76A05
Key words: Finite element method / a priori error estimates / a posteriori error estimates / non-Newtonian fluids / infinite parallel sided slab model in glaciology.
© EDP Sciences, SMAI, 2003
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.